The U.S. Food and Drug Administration is reviewing whether the deaths of 10 children are linked to the use of homeopathic teething tablets, according to CNN.
The FDA had advised parents to stop giving homeopathic teething tablets and gels to their children and told CNN that an investigation is ongoing after 10 deaths and 400 adverse events had been reported to the FDA.
The FDA, however, said a connection between the tablets and the deaths has not been determined, according to CNN.
The agency warns that a number of children have suffered seizures, and that the products have not been tested by the FDA.
“Teething can be managed without prescription or over-the-counter remedies,” said Janet Woodcock, M.D., director of the FDA’s Center for Drug Evaluation and Research. “We recommend parents and caregivers not give homeopathic teething tablets and gels to children and seek advice from their health care professional for safe alternatives.”
The FDA advises that parents throw away any homeopathic teething remedies they have in their possession. In addition, parents should seek medical attention for their children if they have experienced seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating, or agitation after using the products.